Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 24, 2017, 3:58 AM MST. It took effect at Feb 24, 2017, 12:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 3:58 AM MST (10:58 UTC)
- In effect from
- Feb 24, 2017, 12:00 PM MST
- Expired
- Feb 24, 2017, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
479 WWUS75 KABQ 241058 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 358 AM MST Fri Feb 24 2017 NMZ523-529-532-533-241900- /O.NEW.KABQ.WI.Y.0015.170224T1900Z-170225T0000Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County- 358 AM MST Fri Feb 24 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 5 PM MST this afternoon. * LOCATION...From the east central and northeast highlands eastward across the plains of eastern San Miguel and Guadalupe Counties. * WINDS...Northwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Winds will strengthen during the late morning and become hazardous by early afternoon. Speeds should peak in strength around mid afternoon, then weaken around sunset. * VISIBILITY...Locally restricted below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact southwest to northeast oriented roads, like Highway 54 from Vaughn to Santa Rosa. Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
2 follow-up statements
983 WWUS75 KABQ 241818 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1118 AM MST Fri Feb 24 2017 NMZ521-250000- /O.EXA.KABQ.WI.Y.0015.170224T1900Z-170225T0000Z/ Sandia/Manzano Mountains- 1118 AM MST Fri Feb 24 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 5 PM MST this afternoon. * LOCATION...The Sandia and Manzano Mountains. * WINDS...West to southwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Strong winds will continue through mid-afternoon, then weaken around sunset. * VISIBILITY...No restrictions. * LOCAL IMPACTS...Hazardous crosswinds will impact north-south oriented roadways. Lightweight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-529-532-533-250000- /O.CON.KABQ.WI.Y.0015.170224T1900Z-170225T0000Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County- 1118 AM MST Fri Feb 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...From the east central and northeast highlands eastward across the plains of eastern San Miguel and Guadalupe Counties. * WINDS...Northwest to west 25 to 40 mph with gusts up to 55 mph. * TIMING...Strong winds will continue through mid-afternoon, then weaken around sunset. * VISIBILITY...Locally restricted below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact southwest to northeast oriented roads, like Highway 54 from Vaughn to Santa Rosa. Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 24
534 WWUS75 KABQ 250020 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 520 PM MST Fri Feb 24 2017 NMZ521-523-529-532-533-250130- /O.EXP.KABQ.WI.Y.0015.000000T0000Z-170225T0000Z/ Sandia/Manzano Mountains-Central Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County- 520 PM MST Fri Feb 24 2017 ...WIND ADVISORY HAS EXPIRED... West winds will continue to diminish through evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:30 AM MST, 28 minutes earlier.
Area forecast discussion, Feb 24, 3:30 AM MST, 28 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 330 AM MST Fri Feb 24 2017 ...BREEZY TO WINDY CONDITIONS AGAIN TODAY WITH CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EAST CENTRAL PLAINS... .SYNOPSIS... Breezy to windy conditions will return today as an upper level trough gradually passes north of New Mexico funneling more cool air into our state. High temperatures will fall 5 to 20 degrees below Thursday's readings. After a cool start Saturday, a general warming trend is expected this weekend with weaker winds but still breezy conditions. A weak upper level trough will cross New Mexico from the west during the latter half of the weekend with a chance of rain and snow showers mainly across the western and northern mountains, but any accumulation will be spotty and light. Another upper level trough will cross from the northwest late Monday through Tuesday with a better chance of precipitation over northern and western areas. Breezy to windy conditions are expected both days with cooler temperatures on Tuesday. && .DISCUSSION... The tail end of a jet streak will linger overhead today, and there will be a fairly tight surface pressure gradient as additional cold fronts cross from the northwest and north. This will yield another round of breezy to windy conditions. The strongest northwest winds are expected from the east central and northeast highlands eastward across the plains of Guadalupe County, where gusts should reach 50 mph this afternoon and a Wind Advisory will be issued. The upper trough crossing late this weekend looks fairly weak and is not expected to bring much cold air with it. There could be some cooling by monday over southwest and south central areas. The late Monday/Tuesday system looks a bit stronger and models depict it bringing some better moisture. Westerly upslope flow with 700 mb temperatures in the -6 to -10 range should enable the west central and northern mountains to squeeze out a few to locally several inches of snow. High temperatures should fall a few to 4 degrees on Tuesday, then a few to several more degrees across central and eastern areas Wednesday. Drier and warmer weather is expected for the latter half of the coming work week 44 && .FIRE WEATHER... A progressive pattern through early next week will enhance potential for critical fire weather conditions on several days. A few notable features in this pattern will make for challenging decision making. For today, a back door frontal boundary has made it farther south and west than indicated yesterday so there are some concerns about how long it will take for winds to mix and focus surface humidities into the 10 to 15% range over the east central plains. The greatest confidence area for critical conditions will be along and south of I-40 east of Santa Rosa where high temps are expected to be near normal with moderate haines values. Farther north and west temps are almost 10F below normal and haines are low. Decided to upgrade to a red flag for the East Central Plains based on collaborative effort with surrounding offices. A similar challenge exists for Saturday as winds are shown to veer around to the southwest over much of eastern NM toward mid day. The placement of the surface low center around the TX/OK panhandles is still a question. Temps will moderate closer to normal and haines values trend up to moderate for much of northeastern NM during the afternoon. Confidence is not high enough just yet to hoist a watch for Saturday since duration may be limited. Winds will remain elevated into Sunday as an upper wave moves very quickly east across northern NM. A thick batch of cloud cover will likely impact mixing and some top-down moistening may mitigate the duration of critical humidity values across eastern NM. Yet another upper wave approaches from the west Monday with a deepening surface low over southeastern CO. Winds trended up much higher for Monday and minimum surface humidities remain below 20%. This will focus the next period for potential critical fire conditions over eastern NM. Models drag a decent batch of rain/snow over the northern/central high terrain with this wave Monday night. Another blast of colder air on strong northwest winds is possible for Tuesday. Beyond Tuesday, guidance diverges considerably on the upper level pattern over the southern Rockies. Trends had indicated weaker flow aloft would develop over NM Wednesday through Friday however more recent guidance is showing a progressive northwest flow pattern continuing through the end of the week. Guyer && .AVIATION... 06Z TAF CYCLE Sfc high pressure sagging into nern NM and current mvfr cigs associated with this colder airmass over ern CO and sw KS may reach the area from KRTN to KCAO or KTCC by 24/10Z but short term models not showing this to penetrate much farther south or west into NM and any resulting low clouds may not persist for very long. Otherwise, sct-bkn mid level clouds to linger over nw and north central NM thru 15Z or thereafter. Expect nw winds to strengthen again aft 24/15Z especially over central and ern NM with gusts to around 35 to 40 kt. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 40 13 44 25 / 10 0 0 5 Dulce........................... 32 -1 36 13 / 30 0 0 10 Cuba............................ 35 13 41 24 / 10 0 0 5 Gallup.......................... 39 12 46 23 / 0 0 0 5 El Morro........................ 36 8 43 22 / 0 0 0 10 Grants.......................... 40 14 48 23 / 0 0 0 5 Quemado......................... 42 19 49 28 / 0 0 0 5 Glenwood........................ 53 24 57 28 / 0 0 0 0 Chama........................... 27 -4 32 11 / 30 5 0 20 Los Alamos...................... 36 18 43 28 / 0 0 0 5 Pecos........................... 37 14 43 25 / 0 0 0 5 Cerro/Questa.................... 30 5 35 16 / 10 0 0 5 Red River....................... 23 5 28 17 / 20 5 0 10 Angel Fire...................... 26 0 32 13 / 20 0 0 5 Taos............................ 34 9 39 19 / 10 0 0 5 Mora............................ 34 12 42 24 / 5 0 0 5 Espanola........................ 43 20 49 27 / 0 0 0 0 Santa Fe........................ 37 17 42 27 / 0 0 0 5 Santa Fe Airport................ 41 16 46 25 / 0 0 0 5 Albuquerque Foothills........... 44 23 49 33 / 0 0 0 0 Albuquerque Heights............. 47 24 52 32 / 0 0 0 0 Albuquerque Valley.............. 49 25 54 32 / 0 0 0 0 Albuquerque West Mesa........... 48 24 52 32 / 0 0 0 0 Los Lunas....................... 51 22 56 28 / 0 0 0 0 Rio Rancho...................... 47 24 52 32 / 0 0 0 0 Socorro......................... 55 25 58 32 / 0 0 0 0 Sandia Park/Cedar Crest......... 39 19 44 29 / 0 0 0 5 Tijeras......................... 43 18 47 27 / 0 0 0 5 Moriarty/Estancia............... 43 12 48 24 / 0 0 0 0 Clines Corners.................. 39 16 45 26 / 0 0 0 0 Gran Quivira.................... 45 21 49 30 / 0 0 0 0 Carrizozo....................... 51 24 53 33 / 0 0 0 5 Ruidoso......................... 45 22 49 31 / 0 0 0 5 Capulin......................... 34 10 40 20 / 10 20 0 0 Raton........................... 38 11 44 20 / 10 10 0 0 Springer........................ 42 17 49 24 / 10 5 0 0 Las Vegas....................... 38 12 45 23 / 5 0 0 0 Clayton......................... 40 15 48 25 / 10 10 0 0 Roy............................. 42 15 48 24 / 5 5 0 0 Conchas......................... 50 21 55 31 / 0 0 0 0 Santa Rosa...................... 49 21 55 33 / 0 0 0 0 Tucumcari....................... 52 20 56 31 / 0 0 0 0 Clovis.......................... 53 22 53 32 / 0 0 0 0 Portales........................ 54 23 55 34 / 0 0 0 0 Fort Sumner..................... 54 23 56 33 / 0 0 0 0 Roswell......................... 62 26 62 33 / 0 0 0 0 Picacho......................... 55 25 58 37 / 0 0 0 0 Elk............................. 51 25 55 35 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM MST this evening for the following zones... NMZ108. Wind Advisory from noon today to 5 PM MST this afternoon for the following zones... NMZ523-529-532-533. && 44
Hazardous weather outlook, Feb 23, 4:48 AM MST, 23 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 448 AM MST Thu Feb 23 2017 NMZ501>540-241200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 448 AM MST Thu Feb 23 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Hazardous winds will strengthen and become more widespread today, and directions will shift out of the west with a Pacific cold front. Gusts from 40 to 50 are expected east of the continental divide, except around 60 mph along and east of the central mountain chain. A Red Flag Warning is in effect from the central mountain chain eastward, and also for the middle Rio Grande Valley, due to strong winds, low humidities, above normal temperatures and an unstable atmosphere. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous northwest winds should return Friday, when gusts may again reach 50 mph along the central mountain chain and across the east central plains. Critical fire weather conditions may also redevelop across the east central plains due to strong wind and low humidity. Breezy to windy conditions will redevelop in some areas each day Sunday through Tuesday. The east central plains has the potential for daily rounds of critical fire weather conditions. The strongest winds could reach 50 mph along and just east of the south central mountains on Sunday, then along and east of the central mountain chain Tuesday. An upper level trough crossing from the west could produce a few to several inches of snow accumulation in the San Juan Mountains Saturday night and Sunday. A stronger upper level trough will cross New Mexico from the west on Monday night and Tuesday with the potential for a few to several inches of snow accumulation in the northern and western mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:19 AM MST | Red Flag Warning | ABQ | 15 hr | |
| Feb 24, 1:56 PM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 13 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.